Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 36, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Dec 29, 2014, 3:27 AM CST for 4 counties in Iowa; 5 counties in Wisconsin; 6 counties in Minnesota. It took effect at Dec 30, 2014, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2014, 3:27 AM CST (09:27 UTC)
- In effect from
- Dec 30, 2014, 12:00 AM CST
- Expired
- Dec 30, 2014, 11:01 AM CST
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS43 KARX 290927 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 327 AM CST MON DEC 29 2014 ...DANGEROUS WIND CHILLS LATER TONIGHT AND TUESDAY MORNING... .WIND CHILLS WILL DROP INTO THE -15 TO -25 RANGE LATER TONIGHT AND FOR MUCH OF TUESDAY MORNING. NORTHWEST WINDS OF 5 TO 10 MPH AND TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO WILL COMBINE TO PRODUCE THESE WIND CHILLS. IF VENTURING OUT LATE TONIGHT AND TUESDAY MORNING...BE PREPARED FOR SOME DANGEROUSLY COLD WIND CHILLS. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. MORE DANGEROUS WIND CHILLS OF -20 TO -30 ARE EXPECTED LATE TUESDAY NIGHT AND WEDNESDAY MORNING. IAZ008-009-018-MNZ086-087-094-095-291730- /O.NEW.KARX.WC.Y.0036.141230T0600Z-141230T1800Z/ MITCHELL-HOWARD-FLOYD-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 327 AM CST MON DEC 29 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AM AND 9 AM TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ RRS
7 follow-up statements
957 WWUS43 KARX 291556 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 956 AM CST MON DEC 29 2014 ...DANGEROUS WIND CHILLS LATE TONIGHT AND TUESDAY MORNING... .WIND CHILLS WILL DROP INTO THE -15 TO -25 RANGE LATER TONIGHT AND FOR MUCH OF TUESDAY MORNING. NORTHWEST WINDS OF 5 TO 10 MPH AND TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO WILL COMBINE TO PRODUCE THESE WIND CHILLS. IF VENTURING OUT LATE TONIGHT AND TUESDAY MORNING...BE PREPARED FOR SOME DANGEROUSLY COLD WIND CHILLS. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. EVEN COLDER WIND CHILLS OF -20 TO -30 ARE EXPECTED LATE TUESDAY NIGHT AND WEDNESDAY MORNING. IAZ008-009-018-MNZ086-087-094-095-300000- /O.CON.KARX.WC.Y.0036.141230T0600Z-141230T1800Z/ MITCHELL-HOWARD-FLOYD-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 956 AM CST MON DEC 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AM AND 9 AM TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ WETENKAMP
599 WWUS43 KARX 292000 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 200 PM CST MON DEC 29 2014 ...DANGEROUS WIND CHILLS LATE TONIGHT AND TUESDAY MORNING... .WIND CHILLS WILL DROP INTO THE -15 TO -25 RANGE LATER TONIGHT AND FOR MUCH OF TUESDAY MORNING. NORTHWEST WINDS OF 5 TO 10 MPH AND TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO WILL COMBINE TO PRODUCE THESE WIND CHILLS. IF VENTURING OUT LATE TONIGHT AND TUESDAY MORNING...BE PREPARED FOR SOME DANGEROUSLY COLD WIND CHILLS. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. EVEN COLDER WIND CHILLS OF -20 TO -30 ARE EXPECTED LATE TUESDAY NIGHT AND WEDNESDAY MORNING. MNZ079-088-WIZ017-029-032>034-300400- /O.EXA.KARX.WC.Y.0036.141230T0600Z-141230T1800Z/ WABASHA-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 200 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AM AND 9 AM TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ IAZ008-009-018-MNZ086-087-094-095-300400- /O.CON.KARX.WC.Y.0036.141230T0600Z-141230T1800Z/ MITCHELL-HOWARD-FLOYD-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 200 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AM AND 9 AM TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ WETENKAMP
464 WWUS43 KARX 292151 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 351 PM CST MON DEC 29 2014 ...LOW WIND CHILLS LATE TONIGHT AND TUESDAY MORNING... .WIND CHILLS WILL DROP INTO THE -15 TO -25 RANGE LATER TONIGHT AND FOR MUCH OF TUESDAY MORNING. NORTHWEST WINDS OF 5 TO 10 MPH AND TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO WILL COMBINE TO PRODUCE THESE WIND CHILLS. IF VENTURING OUT LATE TONIGHT AND TUESDAY MORNING...BE PREPARED FOR SOME DANGEROUSLY COLD WIND CHILLS. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. EVEN COLDER WIND CHILLS OF -20 TO -30 ARE EXPECTED LATE TUESDAY NIGHT AND WEDNESDAY MORNING. IAZ019-300600- /O.EXA.KARX.WC.Y.0036.141230T0600Z-141230T1800Z/ CHICKASAW- 351 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AM AND 9 AM TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ IAZ008-009-018-MNZ079-086>088-094-095-WIZ017-029-032>034-300600- /O.CON.KARX.WC.Y.0036.141230T0600Z-141230T1800Z/ MITCHELL-HOWARD-FLOYD-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS 351 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AM AND 9 AM TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ SHEA
122 WWUS43 KARX 300343 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 943 PM CST MON DEC 29 2014 ...BITTER COLD WIND CHILLS LATE TONIGHT THROUGH TUESDAY MORNING... .WIND CHILLS WILL DROP INTO THE -20 TO -30 RANGE...PERSISTING FOR THE BETTER PART OF TUESDAY MORNING. IF VENTURING OUT...BE PREPARED FOR DANGEROUSLY COLD WIND CHILLS...ESPECIALLY AS YOU MAKE YOUR WAY TO WORK OR SCHOOL TUESDAY MORNING. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. TUESDAY NIGHT WILL BRING ANOTHER ROUND OF -20 TO -30 WIND CHILLS. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 301145- /O.CON.KARX.WC.Y.0036.141230T0600Z-141230T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS 943 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO...COLDEST FROM 5 TO 9 AM TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ RIECK
866 WWUS43 KARX 300948 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 348 AM CST TUE DEC 30 2014 ...BITTER COLD WIND CHILLS THROUGH NOON TODAY... .WIND CHILLS WILL PERSIST IN THE -20 TO -30 RANGE FOR THE BETTER PART OF THIS MORNING. IF VENTURING OUT...BE PREPARED FOR DANGEROUSLY COLD WIND CHILLS... ESPECIALLY AS YOU MAKE YOUR WAY TO WORK THIS MORNING. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. TONIGHT INTO WEDNESDAY MORNING WILL BRING ANOTHER ROUND OF -20 TO -30 WIND CHILLS. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 301800- /O.CON.KARX.WC.Y.0036.000000T0000Z-141230T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS 348 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO...COLDEST FROM 5 TO 9 AM TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ ROGERS
289 WWUS43 KARX 301332 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 732 AM CST TUE DEC 30 2014 ...BITTER COLD WIND CHILLS THROUGH NOON TODAY... .WIND CHILLS WILL PERSIST IN THE -20 TO -30 RANGE FOR THE BETTER PART OF THIS MORNING. IF VENTURING OUT...BE PREPARED FOR DANGEROUSLY COLD WIND CHILLS... ESPECIALLY AS YOU MAKE YOUR WAY TO WORK THIS MORNING. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. TONIGHT INTO WEDNESDAY MORNING WILL BRING ANOTHER ROUND OF -20 TO -30 WIND CHILLS. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 301800- /O.CON.KARX.WC.Y.0036.000000T0000Z-141230T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS 732 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO...COLDEST THROUGH 9 AM. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND APPROPRIATE BOOTS OR SHOES. $$ ROGERS
911 WWUS43 KARX 301701 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1101 AM CST TUE DEC 30 2014 ...WIND CHILLS IMPROVING... .TEMPERATURES WILL CONTINUE TO WARM THIS MORNING WITH IMPROVING WIND CHILLS. BITTERLY COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT INTO WEDNESDAY MORNING. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 301815- /O.CAN.KARX.WC.Y.0036.000000T0000Z-141230T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS 1101 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS WILL IMPROVE LATE THIS MORNING. WIND CHILLS OF -15 TO -30 ARE EXPECTED AGAIN TONIGHT INTO WEDNESDAY MORNING. $$ WETENKAMP
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 29, 3:24 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 29, 3:24 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CST MON DEC 29 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 324 AM CST MON DEC 29 2014
TEMPERATURES...WIND CHILL AND ASSOCIATED HEADLINES WILL BE THE
PRIMARY CONCERNS THROUGH MID-WEEK. 29.00Z MODEL SUITE IN
EXCELLENT AGREEMENT THROUGH WEDNESDAY...THEN DIVERGING THURSDAY
THROUGH THE WEEKEND. FORECAST CONFIDENCE IS LOW BY SATURDAY/SUNDAY
AS GFS/ECMWF DIFFER SIGNIFICANTLY WITH TIMING AND TRACK OF FOUR
CORNERS TROUGH AS IT EJECTS EAST.
FOR TODAY...SNOW WILL STAY WELL SOUTH AND WEST OF THE UPPER MS
RIVER VALLEY ALONG LEADING EDGE OF ARCTIC AIR MASS DIVING INTO
THE NORTH-CENTRAL CONUS. COULD SEE SOME SCATTERED FLURRIES ACROSS
EXTREME SOUTHWEST EXTENT OF FORECAST AREA...BUT NOT EXPECTING ANY
ACCUMULATION. CLOUDS WILL VERY SLOWLY ERODE FROM NORTHWEST TO
SOUTHEAST LATE THIS AFTERNOON/EVENING AND INTO TONIGHT. UNDER
PERSISTENT COLD AIR ADVECTION REGIME...TEMPERATURES TODAY TO BE A
SOLID 5 TO 10 DEGREES COLDER THAN YESTERDAY WITH THE COOLEST
READINGS IN THE UPPER SINGLE DIGITS AND LOW TEENS ACROSS THE SNOW
COVERED NORTHWEST.
SKIES WILL CLEAR OUT BY TUESDAY MORNING...ALLOWING TEMPERATURES TO
DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO. NORTHWEST WINDS
WILL BE STRONGEST (10 MPH) ACROSS SOUTHEAST MN AND NORTHEAST IA
RESULTING IN WIND CHILL VALUES FROM 15 TO 25 BELOW ZERO. WILL
ISSUE A WIND CHILL ADVISORY FOR THE WESTERN THIRD OF THE FORECAST
AREA FROM 06Z TONIGHT UNTIL 18Z TUESDAY. HAZARDOUS WIND CHILLS
ALSO POSSIBLE ACROSS TAYLOR/CLARK COUNTIES...BUT FOR EASE OF
COLLABORATION WITH SURROUNDING OFFICES...WILL NOT ISSUE ANY
HEADLINES FOR THESE AREAS AT THIS TIME.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 324 AM CST MON DEC 29 2014
TUESDAY WILL BE MOSTLY SUNNY...BUT THE COLDEST DAY OF THE WEEK WITH
HIGH TEMPERATURES IN THE SINGLE DIGITS FOR ALL AREAS EXCEPT FOR
SMALL PORTIONS OF NORTHEAST IA AND SOUTHWEST WI. NORTHWEST WIND
AROUND 10 MPH WILL KEEP WIND CHILL VALUES BELOW ZERO THROUGH THE
DAY. 925 HPA TEMPERATURES BOTTOM OUT AROUND -20 C BY 06Z WEDNESDAY...
DROPPING SURFACE VALUES BY WEDNESDAY MORNING TO ZERO OR LESS FOR
ALL AREAS. WEST-SOUTHWEST WIND REMAINS ELEVATED THROUGH THE NIGHT
ON NORTH-NORTHEAST PERIPHERY OF 1046 TO 1048 HPA SURFACE HIGH.
WILL NEED ANOTHER WIND CHILL ADVISORY TUESDAY NIGHT/WEDNESDAY
MORNING FOR AT LEAST ALL AREAS CURRENTLY SNOW COVERED AND MAYBE
EVEN ANOTHER TIER OF COUNTIES TO THE SOUTH WITH WIND WIND CHILLS
FROM 20 TO 30 BELOW ZERO.
WINDS SHIFT TO THE WEST-SOUTHWEST WEDNESDAY THROUGH FRIDAY UNDER
BROAD WARM AIR ADVECTION REGIME. IN FACT...SOUTHWEST WINDS WILL BE
QUITE BREEZY WEDNESDAY FROM 15 TO 25 MPH GIVEN 30 TO 40 KTS IN THE
BOUNDARY LAYER INVERSION. ALTHOUGH WEDNESDAY WILL STILL BE QUITE
CHILLY WITH WIND CHILLS BELOW ZERO...TEMPERATURES WILL RISE EACH DAY
THEREAFTER WITH HIGHS BY FRIDAY IN THE 20S TO NEAR 30 DEGREES.
GFS/ECMWF DIFFER WITH TIMING AND EXTENT OF POSSIBLE LIGHT SNOW EVENT
THURSDAY/FRIDAY ACROSS THE NORTHERN FORECAST AREA AS A WEAK
SHORT-WAVE MOVES THROUGH PARENT NORTHWEST FLOW ALOFT. GFS HAS
SNOW ON THURSDAY VS THE ECMWF ON FRIDAY. WILL SPLIT THE DIFFERENCE
WITH 20 POPS BOTH DAYS MAINLY ACROSS NORTH-CENTRAL WISCONSIN.
WITH EITHER SOLUTION...ACCUMULATIONS APPEAR MINIMAL.
GFS ENSEMBLES SHOW A MASSIVE SPREAD IN POSSIBLE TRACKS FOR THE
WEEKEND FOUR CORNERS TROUGH...DEPICTING ANYTHING FROM A CLOSED LOW
ACROSS NORTHERN MEXICO TO AN OPEN WAVE ACROSS THE GREAT LAKES. IN
ADDITION...THE 29.00Z ECMWF IS ALSO SIGNIFICANTLY DIFFERENT THAN
24 HOURS AGO WITH THE MAJORITY OF PRECIP FALLING ACROSS THE OHIO
RIVER VALLEY INTO THE MID-ATLANTIC STATES. WILL KEEP 20 TO 30 POPS
ACROSS MUCH OF THE FORECAST AREA SATURDAY INTO SUNDAY MORE OR LESS
FOR CONTINUITY/S SAKE...BUT CONFIDENCE IS VERY LOW. IF THERE IS A
TREND IN THE MODELS...IT WOULD BE FOR A DRIER WEEKEND THAN
PREVIOUSLY FORECAST. WITH ALL THESE DIFFERENCES...THERE IS ALSO A
WIDE SPREAD IN TEMPERATURE GUIDANCE FOR THE WEEKEND. WILL FOLLOW A
MIDDLE-OF-THE-ROAD APPROACH WITH HIGHS IN THE 20S AND LOWS IN THE
TEENS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1105 PM CST SUN DEC 28 2014
AREAS OF 1 KFT CLOUDS HANGING ACROSS SOUTHWEST MN LATE THIS
EVENING...BUT MESO MODELS ARE ADAMANT THAT THESE WILL STAY WEST OF
KRST. INSTEAD...HIGH LEVEL CLOUDS ARE EXPECTED TO CONTINUE TO FILTER
ACROSS THE REGION TONIGHT/MONDAY...STAYING VFR.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
FOR MNZ086-087-094-095.
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
FOR IAZ008-009-018.
&&
SHORT TERM...ROGERS
LONG TERM...ROGERS
AVIATION.....RIECKNearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.